What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 29, 9:25 AM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 29, 9:25 AM EST, 2 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Caribou ME
1025 AM EDT Fri Jun 29 2018
.SYNOPSIS...
A upper disturbance will cross the region this afternoon into
this evening with afternoon showers and thunderstorms. A strong
ridge of high pressure over New England and much warmer
temperatures can be expected for the weekend into early next
week.
&&
.NEAR TERM /THROUGH TONIGHT/...
10 AM Update...Looking at latest near term meso guidance to
include the HREF, looks like thunderstorms are still a good bet
for Eastern Maine this afternoon. Greatest threat looks to be
from Southern Aroostook County, into the Penobscot Valley and
Interior Downeast where CAPE values could reach up to 1500 J/Kg.
Mid-level lapse rates and moisture isn't impressive, but model
guidance does have a weak short wave swinging through with some
cooling alfot, which could make this a little more dynamic this
afternoon. Overall trimmed back the enhanced wording a little to
highlight the higher threat areas for some strong storms. Looks
like most storms could come up a little short of severe
criteria, but could see a few strong cells that could support
some small hail and winds gusts up to 50 mph. Overall storm
motion will be quick and PWAT values around 1.2" will not
support much for a heavy rain threat, put some localized cells
could produce up to a .25" under the cores.
645 AM Update...
Fog has burned off over the northern areas this morning while
central and downeast areas still have some fog. Kept areas of
fog in there for a few more hrs across the Bangor and Downeast
region. The fog should lift/burn off near or just after 8 AM.
Temps in the 60s away from the coast while readings along the
immediate coast were in the mid/upper 50s. Adjusted the hrly
temps to fit the latest obs. Expected temps to rebound by mid
morning w/the help of the sun. Rest of the forecast appears to
be on track attm.
Previous Discussion...
Convection is the topic for this term.
Last bit of rain pulling through Washington County this morning
per the latest radar. Fog throughout the CWA this morning w/some
areas reporting vsbys down below 1/2 mile such as KBHB and KFVE.
The fog is expected to linger through 12Z and then burn off
w/some sunshine as shown by the latest satl w/some clearing
noted. Plenty of llvl moisture in place and w/heating, cumulus
clouds will develop and build. An upper disturbance is expected
to move across the region this afternoon. This feature is picked
up well by the 00z 700 mb analysis showing the feature apchg
western Quebec. A significant cold pocket was also noted
w/this feature. Daytime heating coupled the cooling aloft will
allow for the atmosphere to destabilize. Daytime temps hitting
80+F and dewpoints in the mid to upper 60s will definitely help
w/the destabilization. PWATs are expected to be AOA 1.25
inches. CAPE values of 1500-2000 joules were noted by the 00Z
NAM and the latest RAP. 0-3km lapse rates are forecast to be
8.0+ c/km. Mid level lapse rates look decent around the vicinity
of 6.5 c/km. The 0-3/0-6km shear was forecast to be around 25
kts which is fairly decent to get storms going. Confidence is
high enough to keep enhanced wording for storms to contain hail
and strong wind gusts. Given the aforementioned parameters, some
storms could SEVERE limits w/WBZS 9500-10,000 ft. This was
collaborated w/GYX. Placement of the strongest storms will be a
tough call. Thinking attm, is that the highest threat will be
across northern and eastern areas. In addition to the
showers/storms, a Beach Hazard Statement remains in effect
through 8 PM for the coast.
The action should quickly wind down near sunset as the
disturbance swings on through the region and some slightly
drier and cooler air works into the region. This will be short
lived w/the heat and humidity ready to return as referenced in
the short and long term sections below.Overnight temps are
expected to be in the upper 50s and lower 60s. Clearing, light
winds and moist surface will allow for some fog development.
This was added to the forecast.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The remnants of an MCS currently in North Dakota will travel
through Ontario into Quebec and arrive in the forecast area
Saturday. Cloud cover with the MCS remnants will reduce
afternoon highs to mid to upper 70s in Aroostook County while
lower 80s are forecast for Bangor and Dover-Foxcroft. Elevated
instability is expected with this system Saturday afternoon and
evening. Surface low pressure will cross the area Saturday
evening and drag a back door cold front across the area on
Sunday. H925 temps will drop from the lower 20s (C) on Saturday
morning towards readings less than 10C in northern zones by
Sunday morning. As a result, the advertised record heat will not
be occurring Sunday and occur early next week instead. Sunshine
on Sunday will produce afternoon highs that exceed Saturday's
with readings in the lower to mid 80s. The exception will be the
coast where an onshore easterly flow will be in place Sunday.
On Sunday night, a weak warm front will cross the area to
introduce the hot and humid air mass for Monday. This
introduction will involve more elevated instabilty and have
added a slight chance of thunderstorms for Sunday night.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The heat and humidity will be the big story into Wednesday as
the massive upper level high dominates. There had previously
been some hope for a cold front on Monday afternoon, but it now
appears that front will be too weak and dissipate before
entering the area. There's also little moisture with this
front. Have reduced pops for Monday afternoon and may need to go
lower yet. The trade off for less convection will be record
highs and potential rare heat advisories on Monday and Tuesday.
The current forecast for Caribou is 91F which is also the all-
time record high. The forecast high for Tuesday also ties the
all- time record. Another weak cold front will arrive later
Tuesday and will also have very little moisture and just a
slight chance of thunderstorms in the southern half of the area
Tuesday afternoon. It will bring just enough cool air to reduce
highs a few degrees on Wednesday and drop relative humidity
towards a more comfortable 40 percent in the afternoon. The
upper level high will gradually retrograde to the west by
Wednesday and Thursday and the worst of the heat wave will be
over. Nonetheless, temperatures well above average in the low to
mid 80s continue into Thursday.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: IFR/LIFR for all terminals this morning w/fog and
low cigs. Improvement is expected later this morning to VFR.
Showers and tstms later this morning into the afternoon will
lead to periods of MVFR and IFR. Some storms could become SEVERE
w/hail and strong wind gusts. Improvement back to VFR this
evening, but another round of fog could put vsbys down to MVFR
and perhaps a period of IFR later Tonight.
SHORT TERM: VFR conditions are expected Saturday. Embedded
thunderstorms are possible Saturday afternoon into Saturday
night with a cold front. This cold front may also produce IFR
cigs as it crosses. VFR returns Sunday morning after the low
clouds and some coastal fog burns off. A warm front may produce
MVFR cigs and isolated thunderstorms on Sunday night. VFR is
forecast Monday and Tuesday.
&&
.MARINE...
NEAR TERM: Extended the SCA for Hazardous Seas through 7 AM.
Winds have dropped off to 15 kts or less. Seas are still running
5-6 ft but are starting to subside. Thinking here is that
conditions should improve after 7AM and hold through tonight.
Fog will hamper navigation this morning but vsbys are expected
to improve. Fog is expected tonight which could lower vsbys down
to less than 1 SM.
SHORT TERM: Fog and thunderstorms are the primary issues
through the period. The first chance of thunderstorms will be
Saturday evening. The first round of fog is expected later
Saturday night into Sunday morning. Another round of fog is
expected Sunday night into early Monday morning. With the warm
and humid air mass, fog may be an issue well into the week, but
offshore winds and forecast RH values do not inspire confidence
to leave fog in the forecast past Monday morning at this time.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...Hewitt/Dumont
Short Term...MCW
Long Term...MCW
Aviation...Hewitt/Dumont/MCW
Marine...Hewitt/Dumont/MCWHazardous weather outlook, Jun 29, 4:18 AM EST, 7 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
518 AM EDT Fri Jun 29 2018
MEZ001>006-010-011-015>017-031-032-300930-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
518 AM EDT Fri Jun 29 2018
This Hazardous Weather Outlook is for East Central Maine, Eastern
Maine, Far Northern Maine, Interior DownEast Maine, North Central
Maine, Northern Maine and West Central Maine.
.DAY ONE...Today and Tonight.
...Thunderstorms expected today...
Thunderstorms are expected today .Some storms could reach strong to
perhaps severe limits this afternoon with strong wind gusts and
hail.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Some thunderstorms are possible late Saturday into Saturday night.
Heat and humidity will continue for the weekend into early next week.
Heat indices could reach 95 degrees or higher both Monday and
Tuesday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ029-030-300930-
Coastal Hancock-Coastal Washington-
518 AM EDT Fri Jun 29 2018
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for Coastal DownEast Maine.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Heat and humidity will continue for the weekend into early next week.
Heat indices could reach 95 degrees or higher both Monday and
Tuesday mainly away from the immediate coast.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050>052-300930-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
518 AM EDT Fri Jun 29 2018
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 29, 6:24 AM EST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
724 AM EDT FRI JUN 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM HEAVY RAIN 3 SE BROOKLIN 44.24N 68.53W
06/28/2018 M2.23 INCH HANCOCK ME PUBLIC
&&Local storm report, Jun 29, 8:26 AM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
926 AM EDT FRI JUN 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM HEAVY RAIN 1 NNW SOUTHWEST HARBOR 44.29N 68.33W
06/29/2018 M2.17 INCH HANCOCK ME TRAINED SPOTTER
HA081. THE DURATION OF THE HEAVY RAIN EVENT
WAS 24 HOURS.
&&Local storm report, Jun 29, 9:36 AM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1036 AM EDT FRI JUN 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM HEAVY RAIN 3 NE SOMESVILLE 44.41N 68.30W
06/29/2018 M2.75 INCH HANCOCK ME PUBLIC
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
&&Special weather statement, Jun 29, 11:23 AM EST, 12 minutes before
Special Weather Statement
National Weather Service Caribou ME
1223 PM EDT FRI JUN 29 2018
MEZ001-002-291700-
Northeast Aroostook-Northwest Aroostook-
1223 PM EDT FRI JUN 29 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN AROOSTOOK
COUNTY...
At 1221 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Frenchville to near Deboullie Mountain.
Movement was east-southeast at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Fort Kent, Madawaska, Van Buren, Eagle Lake, Frenchville, New Canada,
Lille, Madawaska Lake, Cross Lake, Allagash Township, New Sweden,
Wallagrass, Grand Isle, Stockholm, Winterville, Westmanland,
Sinclair, Daigle, Guerette and Soldier Pond.
This includes the following highways...
US Highway 1 between Van Buren and Fort Kent.
State Highway 11 between Winterville and Wallagrass.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If you are on or near the Fish River chain of lakes, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
LAT...LON 4736 6823 4734 6821 4733 6816 4729 6812
4720 6795 4715 6792 4687 6843 4701 6905
4724 6864 4724 6861 4728 6856 4730 6851
4730 6847 4728 6843 4729 6838 4734 6838
4736 6835
TIME...MOT...LOC 1621Z 280DEG 21KT 4727 6842 4704 6884
KredensorSpecial weather statement, Jun 29, 11:34 AM EST, 1 minute before
Special Weather Statement
National Weather Service Caribou ME
1234 PM EDT FRI JUN 29 2018
MEZ001-002-291715-
Northeast Aroostook-Northwest Aroostook-
1234 PM EDT FRI JUN 29 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN AROOSTOOK COUNTY...
At 1234 PM EDT, a strong thunderstorm was located near Fort Kent,
moving east at 25 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Fort Kent, Madawaska, Van Buren, Frenchville, New Canada, Lille,
Cross Lake, Madawaska Lake, Wallagrass, Grand Isle, Stockholm,
Sinclair, Daigle, Guerette and Saint Agatha.
This includes the following highways...
US Highway 1 near Grand Isle, and between Frenchville and Fort Kent.
State Highway 11 near Fort Kent.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Caribou Maine.
LAT...LON 4733 6816 4731 6815 4725 6804 4706 6807
4719 6866 4724 6864 4724 6861 4726 6859
4727 6860 4729 6858 4728 6854 4730 6851
4730 6847 4728 6846 4729 6838 4733 6838
TIME...MOT...LOC 1634Z 276DEG 18KT 4724 6852
Kredensor